California, 2015

Wildfire in California, July 18 to 20, 2015

July 18 to 20, 2015 · NWS HNX · 1 event in 1 county or zone

The McCabe fire began in July 18, 2015 and was contained on July 20, 2015. It was located 16 miles northwest of Los Banos, CA and burned 1333 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HNX wrote it up.

The McCabe fire began in July 18, 2015 and was contained on July 20, 2015. It was located 16 miles northwest of Los Banos, CA and burned 1333 acres. There were no structures lost and no fatalities. The cost of containment was $725,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before the first event at Jul 18, 1:05 PM PST, 8 hours 22 minutes earlier.

Area forecast discussion, Jul 18, 1:05 PM PST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
205 PM PDT SAT JUL 18 2015

.SYNOPSIS...EXPECT INCREASING CLOUDINESS AS TROPICAL MOISTURE
CONTINUES FLOWING INTO THE REGION FROM THE SOUTH. THERE WILL BE A
THREAT OF SHOWERS AND THUNDERSTORMS SPREADING NORTH ACROSS THE
REGION TONIGHT AND CONTINUING INTO EARLY NEXT WEEK.

&&

.DISCUSSION...AN UPPER LEVEL SHORTWAVE PUSHED INTO SOCAL EARLY
THIS MORNING SPREADING TROPICAL MOISTURE INTO LOS ANGELES AND
VENTURA COUNTIES AROUND SUNRISE AND INTO OUR CWFA BEFORE NOON PDT.
RADAR COMPOSITES INDICATING SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE KERN COUNTY MOUNTAINS AND DESERTS AS WELL AS ISOLATED
THUNDERSTORMS OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY AND THE
TULARE COUNTY MOUNTAINS AND FOOTHILLS. MESOWEST INDICATING THAT
RAINFALL AMOUNTS HAVE GENERALLY BEEN A TENTH OF AN INCH OR LESS IN
AREAS IMPACTED BY SHOWERS AND THUNDERSTORMS...BUT JAWBONE CANYON
HAS PICKED UP A THIRD OF AN INCH OF RAINFALL. MEANWHILE...TYPICAL
SUMMER LIKE TEMPERATURES PREVAIL IN THE SAN JOAQUIN VALLEY WHERE
SKIES HAVE BEEN MOSTLY SUNNY ASIDE FROM THE CONVECTION IN THE
SOUTH END AND ANOTHER AFTERNOON OF HIGHS NEAR THE CENTURY MARK IS
IN STORE FOR MUCH OF THE SAN JOAQUIN VALLEY.

THE 12Z WRF AND THE HIGH RESOLUTION MODELS ARE INDICATING THE
SHORTWAVE RESPONSIBLE FOR TODAY/S CONVECTION WILL CONTINUE TO
TRACK NORTHEAST THIS EVENING AND MOVE INTO NV OVERNIGHT. THIS
SYSTEM WILL PROVIDE FOR ENOUGH LIFT FOR THUNDERSTORM DEVELOPMENT
THIS EVENING OVER THE MOUNTAINS AND ENOUGH INSTABILITY EXISTS
SOUTH OF FRESNO COUNTY FOR AT LEAST ISOLATED THUNDERSTORMS THIS
EVENING. RH PROGS ARE INDICATING DEEPER MOISTURE FROM TROPCIAL
STORM DOLORES WILL PUSH INTO CENTRAL CA ON SUNDAY AND PROVIDE FOR
AN INCREASED POTENTIAL FOR SHOWERS AND THUNDERSTORMS THROUGH
MONDAY. WE HAVE RAISED PRECIPITATION CHANCES FOR MOST OF OUR AREA
FOR SUNDAY AND MONDAY AS THE MODELS HAVE COME INTO FAIRLY GOOD
AGREEMENT WITH SIGNIFICANT DEEP MOISTURE MOVING THROUGH OUR AREA.

WHILE RFC QPF/S ARE INDICATING GENERALLY 1 TO 2 TENTHS OF
AN INCH OF RAINFALL FOR THE SAN JOAQUIN VALLEY BETWEEN THIS
EVENING AND MONDAY EVENING...SOME OF THE MODELS ARE INDICATING
MUCH HIGHER QPF/S. PW/S FROM THIS INCOMING MOISTURE ARE ABOVE 2
INCHES SO THE POTENTIAL FOR HEAVY RAINFALL EXISTS ON SUNDAY AND
MONDAY. WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE KERN
COUNTY MOUNTAINS AND DESERTS FROM 500 PM PDT THIS AFTERNOON
THROUGH 1100 PM PDT MONDAY EVENING BASED ON THE FACT THAT MOST OF
THE IMPACTED AREAS HAVE ALREADY RECEIVED SOME RAINFALL TODAY AND
HAVE THE POTENTIAL TO PICK UP MUCH MORE PRECIPITATION ON SUNDAY
AND MONDAY. OF NOTABLE CONCERN FOR FLASH FLOODING POTENTIAL IS THE
WAY FIRE BURN SCAR NEAR LAKE ISABELLA.

ALSO...SOME ALL TIME DAILY RECORDS MIGHT BE IN DANGER OF FALLING
ON SUNDAY AND MONDAY. THE ALL TIME RAINFALL RECORDS FOR JULY 19
IS 0.01 INCHES SET IN 2014 FOR FRESNO AND 0.02 INCHES SET IN 2012
FOR BAKERSFIELD. THE ALL TIME RAINFALL RECORDS FOR JULY 20 IS 0.04
INCHES SET IN 1985 FOR FRESNO AND 0.23 INCHES SET IN 1946 FOR
BAKERSFIELD.

ONE AREA OF UNCERTAINTY FOR THE NEXT TWO DAYS HOWEVER...IS WITH
TEMPERATURES AS THE INCREASED CLOUDS COVER WILL LIKELY KEEP
DAYTIME TEMPERATURES BELOW SEASONAL NORMALS. HOWEVER...IF THERE
ARE MORE BREAKS IN THE CLOUD COVER TEMPERATURES COULD EASILY
EXCEED PROJECTED HIGHS.

AN UPPER TROUGH IS PROGGED TO PUSH INTO THE PAC NW ON TUESDAY
WHICH WILL TURN THE UPPER FLOW TO THE SOUTHWEST...SUBSEQUENTLY
PUSHING THE TROPICAL MOISTURE EAST OF OUR CWFA BY MIDWEEK. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON TUESDAY FOR
THE SOUTHERN SIERRA NEVADA WHILE THE REMAINDER OF OF OUR AREA
DRIES OUT WITH DECREASING CLOUD COVER.

THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH A DRY
UPPER TROUGH OFF THE CA COAST FOR THE SECOND HALF OF NEXT WEEK
WHICH WILL PROVIDE OUR AREA WITH A DRY SOUTHWEST FLOW AND PUSH
ANY RESIDUAL TROPICAL MOISTURE WELL TO THE EAST OF OUR AREA BY
THURSDAY. THEREFORE DRY WEATHER...MAINLY CLEAR SKIES AND NEAR
NORMAL TEMPERATURES ARE EXPECTED FOR THE LATTER PORTION OF NEXT
WEEK.

&&

.AVIATION...SCATTERED THUNDERSTORM ACTIVITY WILL SPREAD NORTH
ACROSS THE MOUNTAIN AND DESERT AREAS OF CENTRAL CALIFORNIA THIS
EVENING THROUGH TOMORROW...WITH ISOLATED THUNDERSTORMS ALSO
POSSIBLE IN THE SAN JOAQUIN VALLEY. THESE STORMS WILL BRING AREAS
OF MVFR AND LOCAL IFR/VLIFR CONDITIONS ALONG WITH WITH SOME
POSSIBLE MOUNTAIN OBSCURATIONS IN THE HIGHER TERRAIN. GUSTY AND
ERRATIC WINDS AROUND 40 MPH CAN ALSO ACCOMPANY THE STORMS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL
CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 07-18      111:1899     81:1987     83:1925     54:1987
KFAT 07-19      112:2009     86:1983     79:2006     54:1932
KFAT 07-20      111:1908     81:1973     78:1938     54:1903

KBFL 07-18      111:1908     82:1987     84:2006     52:1987
KBFL 07-19      111:2009     82:1983     85:1907     52:1906
KBFL 07-20      112:1938     84:1973     82:1979     49:1906
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH MONDAY
EVENING CAZ095-098-099.

&&

PUBLIC...DS
AVN/FW...JEB
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 18, 3:55 AM PST, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
455 AM PDT SAT JUL 18 2015

CAZ095-098-099-191200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
455 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERT.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY
MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY
BEGINNING THIS AFTERNOON.

* TIMING: THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN
  AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY
MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY
INTO EARLY NEXT WEEK.

* TIMING: SUNDAY THROUGH MONDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN
  AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-191200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
455 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN SIERRA
NEVADA BEGINNING TONIGHT.

* TIMING: TONIGHT.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA
  TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN SIERRA
NEVADA CONTINUING INTO NEXT WEEK.

* TIMING: SUNDAY THROUGH TUESDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA
  TERRAIN.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>094-191200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
455 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY NEXT
WEEK.

* TIMING: SUNDAY THROUGH MONDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Jul 18, 5:53 PM PST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
653 PM PDT SAT JUL 18 2015

CAZ089>092-094-097-190230-
TULARE COUNTY FOOTHILLS CA-TULARE COUNTY MOUNTAINS CA-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-WEST-
CENTRAL SAN JOAQUIN VALLEY CA-EAST-CENTRAL SAN JOAQUIN VALLEY CA-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
653 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MADERA...SOUTHWESTERN TULARE...CENTRAL FRESNO AND
NORTHEASTERN KINGS COUNTIES

UNTIL 730 PM PDT...

AT 647 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
TRANQUILLITY TO LEMOORE AND HANFORD TO NEAR TIPTON. ADDITIONAL
STORMS ARE LOCATED BETWEEN SANGER AND KINGSBURG. THE STORMS ARE
MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL PRODUCE HEAVY RAIN...WINDS IN EXCESS OF 30 MPH
AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
FRESNO...VISALIA...TULARE...HANFORD...LEMOORE...
SANGER...REEDLEY...SELMA...DINUBA...OROSI...PARLIER...KERMAN...
LINDSAY...KINGSBURG...FARMERSVILLE...EXETER...WOODLAKE...CALWA AND
HOME GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL OCCURRING WITH THESE STORMS...MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3688 11990 3631 11879 3596 11921 3654 12031
TIME...MOT...LOC 0147Z 233DEG 43KT 3656 12019 3608 11922

BEAN
Special weather statement, Jul 18, 6:39 PM PST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
739 PM PDT SAT JUL 18 2015

CAZ089>094-096-097-190400-
TULARE COUNTY FOOTHILLS CA-TULARE COUNTY MOUNTAINS CA-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA-WEST-
CENTRAL SAN JOAQUIN VALLEY CA-EAST-CENTRAL SAN JOAQUIN VALLEY CA-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
739 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MADERA...NORTHWESTERN TULARE...CENTRAL FRESNO AND
NORTHEASTERN KINGS COUNTIES

UNTIL 900 PM PDT...

AT 735 PM PDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS EXTENDING FROM TULARE TO HANFORD...FRESNO AND MADERA.
STORMS WERE MOVING NORTHEAST AT 25 MPH.

BRIEF HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS IN EXCESS OF
30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FRESNO...VISALIA...CLOVIS...MADERA...TULARE...HANFORD...SANGER...
REEDLEY...SELMA...DINUBA...OROSI...PARLIER...KERMAN...LINDSAY...
KINGSBURG...FARMERSVILLE...EXETER...ORANGE COVE...AND WOODLAKE.

LAT...LON 3730 11956 3639 11861 3601 11935 3689 12033
TIME...MOT...LOC 0235Z 228DEG 13KT 3691 12019 3618 11934

BEAN
Local storm report, Jul 18, 7:23 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
823 PM PDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       LODGEPOLE               36.60N 118.73W
07/18/2015  E1.00 INCH       TULARE             CA   PUBLIC

            REPORTED ON SOCIAL MEDIA. BEGAN AROUND 5 PM

&&

NWS HANFORD CA
IRIS SYSTEM
Special weather statement, Jul 18, 8:10 PM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
910 PM PDT SAT JUL 18 2015

CAZ089>091-093-096-190530-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA-WEST-
CENTRAL SAN JOAQUIN VALLEY CA-EAST-CENTRAL SAN JOAQUIN VALLEY CA-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
910 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 SOUTHWESTERN MADERA...CENTRAL FRESNO...SOUTHWESTERN MARIPOSA...EAST
CENTRAL MERCED AND NORTH CENTRAL KINGS COUNTIES
 UNTIL 1030 PM PDT

AT 905 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING
THUNDERSTORMS AND SCATTERED STRONG THUNDERSTORMS IN WESTERN AND
CENTRAL FRESNO...SOUTHWESTERN MARIPOSA...EAST CENTRAL MERCED...AND
NORTH CENTRAL KINGS COUNTY...STORM MOTIONS WERE NORTHEAST AT AROUND
12 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS. ALSO MINOR URBAN AND RURAL FLOODING AND ROAD PONDING
COULD OCCUR WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FRESNO...CLOVIS...MADERA...LEMOORE...SANGER...REEDLEY...SELMA...
CHOWCHILLA...PARLIER...KERMAN...KINGSBURG...MENDOTA...CALWA...
EASTON...CANTUA CREEK...MADERA ACRES...LANARE...PARKWOOD...PARKSDALE
AND DEL REY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3721 12006 3702 11905 3617 11990 3638 12060
      3648 12060 3651 12062
TIME...MOT...LOC 0405Z 212DEG 14KT 3683 11980

ANDERSEN
Special weather statement, Jul 18, 9:26 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1026 PM PDT SAT JUL 18 2015

CAZ089-090-190615-
WEST-CENTRAL SAN JOAQUIN VALLEY CA-EAST-
CENTRAL SAN JOAQUIN VALLEY CA-
1026 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 SOUTHWESTERN MADERA...WEST CENTRAL FRESNO AND MERCED COUNTIES
 UNTIL 1115 PM PDT

AT 1023 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING
SHOWERS AND THUNDERSTORMS IN MERCED...WEST CENTRAL FRESNO...AND
MERCED COUNTIES...THE MOTION OF THE STORMS WAS NORTH AT AROUND 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERCED...ATWATER...LOS BANOS...CHOWCHILLA...LIVINGSTON...FIREBAUGH...
WINTON...HILMAR-IRWIN...SOUTH DOS PALOS...DELHI...GUSTINE...DOS
PALOS...PANOCHE ROAD...SAN LUIS RESERVOIR...SAN LUIS DAM...SAN LUIS
NATIONAL WILDLIFE REFUGE...BALLICO AND LE GRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3712 12121 3713 12123 3734 12097 3739 12099
      3750 12074 3712 12013 3651 12063 3678 12097
      3706 12121
TIME...MOT...LOC 0523Z 188DEG 10KT 3719 12088

ANDERSEN
Special weather statement, Jul 18, 9:26 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1026 PM PDT SAT JUL 18 2015

CAZ089-090-190615-
WEST-CENTRAL SAN JOAQUIN VALLEY CA-EAST-
CENTRAL SAN JOAQUIN VALLEY CA-
1026 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 SOUTHWESTERN MADERA...WEST CENTRAL FRESNO AND MERCED COUNTIES
 UNTIL 1115 PM PDT

AT 1023 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING
SHOWERS AND THUNDERSTORMS IN MERCED...WEST CENTRAL FRESNO...AND
MERCED COUNTIES...THE MOTION OF THE STORMS WAS NORTH AT AROUND 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERCED...ATWATER...LOS BANOS...CHOWCHILLA...LIVINGSTON...FIREBAUGH...
WINTON...HILMAR-IRWIN...SOUTH DOS PALOS...DELHI...GUSTINE...DOS
PALOS...PANOCHE ROAD...SAN LUIS RESERVOIR...SAN LUIS DAM...SAN LUIS
NATIONAL WILDLIFE REFUGE...BALLICO AND LE GRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3712 12121 3713 12123 3734 12097 3739 12099
      3750 12074 3712 12013 3651 12063 3678 12097
      3706 12121
TIME...MOT...LOC 0523Z 188DEG 10KT 3719 12088

ANDERSEN

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, West Central San Joaquin Valley

When
July 18, 9:27 PM PST to July 20, 5:00 PM PST
Where
West Central San Joaquin Valley forecast zone
Reported by
State Official

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2015Every state in 2015This day in weather historyWarnings in California, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593775.